Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 160, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2000, 4:06 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 18, 2000, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 18, 2000, 5:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:21 PM CDT | Hail 1.75 | Ravenden, AR | Hail ranged in size from quarters in Ravenden to golfballs in Imboden. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 182108 SVRMEM ARC075-121-182200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 406 PM CDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAWRENCE COUNTY IN NORTHEAST ARKANSAS RANDOLPH COUNTY IN NORTHEAST ARKANSAS * UNTIL 500 PM CDT * AT 406 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF RAVENDEN...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 500 PM CDT INCLUDE... ANNIEVILLE...RAVENDEN SPRINGS... DALTON...IMBODEN... ATTICA... POCAHONTAS... BIGGERS...MAYNARD... .IF CAUGHT OUTSI;DE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3643 9136 3612 9136 3609 9079 3641 9080
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 18, 2:30 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT TUE JUL 18 2000 SATELLITE INDICATES THE VORT MAX IS MOVING EAST ACROSS WESTERN MISSOURI INSTEAD OF SOUTHEAST AS PREVIOUSLY FORECASTED. AT BEST... WE WILL SEE SOME WIDELY SCATTERED THUNDERSTORM ACTIVITY TONIGHT. NEXT COUPLE OF DAYS LOOK MUCH THE SAME WITH ONLY WIDELY SCATTERED THUNDERSTORMS POSSIBLE. EXTENDED FORECAST BRINGS A FRONT THROUGH THE REGION WITH SCATTERED THUNDERSTORMS AND POSSIBLY BRINGING TEMPERATURES TO BELOW NORMAL LEVELS FOR A COUPLE OF DAYS. NUMERIC GUIDANCE APPEARS REASONABLE SO DIDN'T STRAY TOO FAR. PRELIMINARY NUMBERS MEM 78/96/75/93 222 MKL 75/93/69/91 222 JBR 75/91/72/92 222 TUP 76/96/73/94 222 .MEM...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:54 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 36 min |
| Jul 18, 5:37 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.